After a period of being on too much (too quickly) on Armour last Fall (in combination with extremely high estrogen caused by testosterone supplement) I developed all the symptoms over overmedicated-hyper - the worst symptom was very nasty anxiety.
My doctor put me on a medication to block the excess estrogen which helped and I went off thyroids meds for four and a half weeks to clear that out. Note I have Hashi’s (diagnosed last April) but still fairly low anti-bodies. At the end of fthe our weeks I decided to switch to brand name Synthroid and lesson having been learned, started at 25mcg where I’ve been for nearly eight weeks.
Here are my results from the blood work I had done last week. While I feel loads better than I did in the Fall when I was fairly sure I was going insane, I still have anxiety to varying degrees (which for the most part can be managed with breathing, excercise, herbals and acupuncture) I’ve regained a few pounds which mostly feels like water and get that occasional weird heartbeat which feels like it's droppig in my chest, palpitation deal. I’m not redeveloping brain fog, although I can be a bit forgetful, energy levels are lower (oh how I miss you caffeine) and while I’m definitely sleeping better most nights thanks to kava and valerian, I don’t have the energy I had in the early summer where my Ft3 was high( 6.7) but before I had the first handful of panic attacks.
To be honest after the four horrid months I went through mentally, I’m very nervous about raising my dose and my doctor is being extremely cautious with me. Am I reading my results correctly, do I appear undermedicated and could definitely use a tweak up (25 is such an insignificant amount). My labs are basically where they were before I started Armour with the exception of improvements in D3, Iron and ferritin. Also am I right in my thinking that I’d only want to go up in 12.5 bumps? My doctor wants to work with me as opposed to dictating amounts, but as I said I’m leery after my previous experience. We know in hindsight that a fair amount of the anxiety was related to the estrogen conversion from the T-pellets and have addressed that. Still waiting for my doctor to get back to me with her guidance, but I’d appreciate feedback in regard to my next course of action.
Thanks for any feedback!
D3 53 8-72 pg/mL
RT3 14 8-25 (ng/dL)
TBG 21.4 13.5-30.9 mcg/mL
TSH 1.67 0.40-4.50
T3 Uptake 26 22-35 %
T4 6.8 4.5-12.0 mcg/dL
FT4 1.1 1.4-3.8
FT3 2.4 2.3-4.2 pg/mL
Ferritin 43 10-232 (ng/mL) this is up from 14 so I’m happy with this one
Your FT4 is at 30% of range, which most of us would consider low. The target for FT4 is 50% of range. Your FT3 is just off the floor of the range, and the target here is 50+%.
Your ferritin is better, but for proper thyroid health, it could still be higher.
I think you're under medicated. If I were you, I'd try to get your FT4 closer to 50% of range. Once there, see what your FT3 is doing. It can sometimes take a while for FT3 to catch up once FT4 is where it should be. Armour has a lot of T3 in it compared to what our thyroids produce. If your FT3 continues to lag and your symptoms don't resolve, you might try adding a little synthetic T3 to your meds (once FT4 has been about 50% for a while). That can be easier to control since T3 and T4 can be manipulated separately. Sometimes a very small amount of T3 can make a huge difference.
Yes, definitely, keep your increases small. I had a really tough time with increases, but I've learned that if I do them very slowly, they're seamless. I typically increase about 3 mcg per day by splitting pills. For example, I have 88 mcg tablets now, and if I want to increase, I'll take an extra quarter a week, which is just about 3 mcg per day. If that goes well for a couple of weeks, I'll add another quarter a week. Slow and steady is the way to go. You could split your 25 mcg pills into quarters and take one every other day, which would be pretty close to 3 mcg per day.
I totally agree with your friend...hypo is miserable, but it's nothing compared to hyper (overmedicated). Just keep moving in the same direction...a little more, a little more. You'll get there faster than having to back off and recover from too much.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.